Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2020, 3:30 PM CDT for Haskell County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 3:30 PM CDT (20:30 UTC)
- Expired
- Apr 11, 2020, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:28 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 11, 3:28 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 328 PM CDT Sat Apr 11 2020 .SHORT TERM... (Tonight) ...Severe Thunderstorms... Look for thunderstorms this afternoon and tonight, as another upper disturbance moves over the region. The Storm Prediction Center has all of West Central Texas in an Enhanced Risk Area, through sunrise Sunday morning. The main hazards are tornadoes, very large hail, damaging winds, and deadly lightning. (Sunday) ...Breezy and Another Cold Front... As another cold front, this one unusually strong for mid April, moves closer to West Central Texas, gusty winds, from the west, will develop Sunday. Then, the cold front may begin to move into the Big Country, by mid afternoon. Although this front will be a dry front, it will bring gusty winds from the north, along with uncharacteristically cold temperatures, for mid April. .LONG TERM... (Sunday night through Saturday) ...Much Cooler Temperatures then a Warmup... Much cooler temperatures will dominate through mid week, before a warming trend begins. Overnight lows Monday night, likely in the mid to upper 30s, will be unusually cold, for mid April. Plus, the wind chill Monday night, may be in the mid to upper 20s. Cooler than usual temperatures will continue until Wednesday; then, a warming trend will push temperatures back above usual mid April temperatures for Friday and Saturday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 77 35 54 / 60 0 0 0 San Angelo 55 80 38 61 / 50 0 0 0 Junction 57 79 40 63 / 80 0 0 0 Brownwood 58 77 36 57 / 80 5 0 0 Sweetwater 54 77 35 54 / 50 0 0 0 Ozona 54 80 40 64 / 50 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 11, 2:48 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 248 PM CDT Sat Apr 11 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 248 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Expect severe thunderstorms. Hazards include tornadoes, very large hail, damaging winds, and ever-present deadly lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... We will likely need spotters this afternoon and evening. Please relay any information about observed weather to the NWS, while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 11, 9:52 AM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service San Angelo TX
952 AM CDT Sat Apr 11 2020
TXZ099-114-111530-
Throckmorton TX-Shackelford TX-
952 AM CDT Sat Apr 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHACKELFORD AND
SOUTHEASTERN THROCKMORTON COUNTIES UNTIL 1030 AM CDT...
At 951 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Albany, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Fort Griffin around 1005 AM CDT.
Other locations impacted by this storm include Lusk.
LAT...LON 3311 9895 3296 9895 3295 9909 3281 9910
3277 9934 3285 9942
TIME...MOT...LOC 1451Z 249DEG 31KT 3281 9930
mkdLocal storm report, Apr 11, 10:37 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1037 AM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND GST 5 SE WOODSON 32.97N 98.99W
04/11/2020 E60 MPH THROCKMORTON TX FIRE DEPT/RESCUE
VFD ESTIMATED 60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 41 min |
| Apr 10, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Apr 10, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 44 min |
| Apr 10, 10:43 PM CDT | Special Weather Statement | SJT | Schleicher | 47 min |
| Apr 11, 9:52 AM CDT | Special Weather Statement | SJT | Throckmorton | 38 min |
| Apr 11, 10:00 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 35 min |
| Apr 11, 4:07 PM CDT | Tornado Warning | SJT | Haskell | 38 min |
| Apr 11, 4:32 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 58 min |
| Apr 11, 4:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 52 min |
| Apr 11, 5:04 PM CDT | Special Weather Statement | SJT | Tom Green | 41 min |
| Apr 11, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 54 min |
| Apr 11, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 43 min |
| Apr 11, 5:36 PM CDT | Special Weather Statement | SJT | Throckmorton | 39 min |
| Apr 11, 5:54 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 66 min |
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 39 min |
| Apr 11, 6:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 57 min |
| Apr 11, 6:29 PM CDT | Tornado Warning | SJT | Shackelford | 31 min |
| Apr 11, 6:45 PM CDT | Areal Flood Advisory | SJT | Tom Green | 60 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 56 min |
| Apr 11, 6:53 PM CDT | Special Weather Statement | SJT | Tom Green | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.